Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 1, NWS Tampa Bay, FL

June 10, 1995Polk County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 10, 1995, 6:09 PM EDT for Polk County, Florida. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 6:09 PM EDT (22:09 UTC)
Expired
Jun 10, 1995, 7:00 PM EDT
In force
51 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2222 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 102213
TORTBW
FLC105-102300-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
609 PM EDT SAT JUN 10 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  700 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...POLK COUNTY
 
 
 
A TORNADO WAS REPORTED EAST OF BARTOW BY THE SHERIFFS DEPARTMENT.
ANOTHER STRONG THUNDERSTORM WITH A POSSIBLE TORNADO WAS LOCATED JUST
NORTH OF LAKELAND. THE TORNADO AND THUNDERSTORMS WERE MOVING SOUTHWEST
AT 10 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
THIS IS A DANGEROUS STORM. TAKE COVER IMMEDIATELY!
 
THE NWS RUSKIN OFFICE REQUESTS THE SKYWARN UNITS IN POLK BE ACTIVATED.
ALL SKYWARN UNITS IN WEST CENTRAL/SOUTHWEST FLORIDA SHOULD BE ALERT TO
THE LOCAL WEATHER AND FORWARD SIGNIFICANT WEATHER REPORTS TO THE RUSKIN
OFFICE.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:54 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 2:54 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
253 PM EDT SAT JUN 10 1995

CONVECTION JUST BEGINNING TO POP ACROSS NRN ZONES AND THE EAST COAST
SEA BREEZE. EXPECT ADDITIONAL RAPID DEVELOPMENT THIS AFTERNOON AND EVG
WITH EVENTUAL SEA BREEZE COLLISION JUST INLAND OF THE COASTAL COUNTIES.
OUTFLOW FROM LAST NITES ACTIVITY ACROSS SE GA/NERN FL MAY BE CAPPING
CENTRAL FL NOW. KTBW & KTLH 88DS WERE SHOWING ANAMALOUS PROPAGATION
ACROSS THE TAMPA BAY AREA THIS AFTERNOON...OBVIOUSLY ATMOSPHERE IS
MORE STABLE THAN PREVIOUSLY THOUGHT. VORT MAX OFF NE FL COAST THAT IS
ROTATING AROUND THE LOW EAST OF THE BAHAMAS SHOULD ASSIST IN KICKING OFF
ACTIVITY OVER CENTRAL AREAS THIS EVENING. THIS SAID...WILL GO 40% IN @1
AND @3 WITH 30% IN FMY FOR POPS THIS EVENING.

MODELS SHOW BIG CHANGES HEADING THIS WAY NEXT 48HRS. WE MAY ACTUALLY
BE TALKING ABOUT FRONTAL PASSAGE LATE MONDAY! AT THIS TIME WILL GO
WITH A SCENARIO OF FRONT APPROACHING NRN PORTIONS OF FA LATE MONDAY.
SUNDAY SHOULD BE SIMILAR TO TODAY WITH SCATTERED AFT/EVG TSTMS DRIVEN
MAINLY BY SEA BREEZE FORCING. WITH FRONT APPROACHING CEDAR KEY LATE
LATE MONDAY AND SW FLOW DEVELOPING ACROSS THE REGION SUN NITE/MONDAY
WILL DROP MENTION OF POP TIMING FOR ALL BUT SW FL ON MONDAY. WILL BE
CLOSE TO FWC TEMPS SUNDAY AS IT SHOULD BE ONE LAST HOT DAY...BUT GO
COOLER ON MONDAY WITH MORE CLOUDS AND THE WEST/SOUTHWEST FLOW. THANKS
FOR COORDINATION MLB.

@1 LEVY CITRUS HERNANDO PASCO PINELLAS HILLSBOROUGH MANATEE
@2 SARASOTA CHARLOTTE LEE
@3 SUMTER POLK HIGHLANDS HARDEE DESOTO

TPA BT 75/95/77/90 994425

NASH

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:27 PM EDTSevere Thunderstorm WarningTBWPolk63 min
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningTBWPasco41 min
Jun 10, 6:17 PM EDTSevere Thunderstorm WarningTBWHillsborough58 min
Jun 10, 6:28 PM EDTTornado WarningTBWHillsborough47 min
Jun 10, 7:00 PM EDTSevere Thunderstorm WarningTBWManatee60 min
Jun 10, 7:00 PM EDTSevere Thunderstorm WarningTBWPinellas60 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.